MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. LOOP CUTTER

AOMORI OLYMPUS CO., LTD. LOOP CUTTER
Model Number FS-5U-1
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1/establishment name: (b)(6) hospital added here due to character limitation in respective field.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported during a therapeutic polyp removal when trying to cut the excess thread of the single use ligating device with a loop cutter, a problem occurred in which the thread got caught in the loop cutter groove and the loop cutter could not be removed from the patient.The scope was slowly removed, and then another loop cutter was inserted and removed together with the scope to complete the procedure.There was no reported patient impact.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the reported event occurred due to an attempt was possibly made to cut the loop without the loop being on both sides of the loop hanger.This could have caused the loop to be caught in the cutter storage part.As a result, the loop could not be cut.However, the subject device was not returned, and the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use which state: "before each case, prepare and inspect the instrument as instructed below.Inspect other equipment to be used with the instrument as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use the instrument; contact olympus.Damage or irregularity may compromise patient or user safety, such as punctures, hemorrhages or mucous membrane damage and may result in more severe equipment damage." "do not try to cut the loop that is not positioned on both edges of the loop hanger as plumb as possible for the blade.It may make cutting the loop impossible, or result in the loop getting caught in the distal end of the instrument, which could make it difficult or impossible to remove from the patient.In this case, use pliers to cut the insertion portion of the instrument where it extends from the biopsy valve of the endoscope.Remove the endoscope from the body, then reinsert the endoscope and cut the loop with a spare loop cutter." "do not use the instrument to cut any objects other than the surplus of olympus loop (e.G., maj-254, maj-340).If anything other than the surplus of the loop is cut, the blades may be damaged and unable to perform properly, the cut object may be caught in the tip of the instrument, and it may become difficult to safety remove the instrument from the body.Such objects other than the surplus of loop may include, stent wire, sewing threads, and loop stoppers." "do not try to cut the loop that is not positioned on both edges of the loop hanger as plumb as possible for the blade.It may make cutting the loop impossible, or result in the loop getting caught in the distal end of the instrument, which could make it difficult or impossible to remove from the patient.In this case, use pliers to cut the insertion portion of the instrument where it extends from the biopsy valve of the endoscope.Remove the endoscope from the body, then reinsert the endoscope and cut the loop with a spare loop cutter." "do not use the loop cutter to cut anything other than the loop.If you cut any other object, it may get caught in the distal end.This could make it difficult or impossible to remove it from the patient." "do not cut the loop unless you have a clear endoscopic field of view.This could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope and/or instrument." olympus will continue to monitor field performance for this device.

Brand Name
LOOP CUTTER
Common Device Name
LOOP CUTTER
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19623782
Report Number9614641-2024-01338
Device Sequence Number6282487
Product Code PTS
UDI-Device Identifier04953170033445
UDI-Public04953170033445
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFS-5U-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer07/04/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HX-400U-30 SINGLE USE LIGATING DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown